Welcome to the site.
I am Dr. Kaushik and i am a psychiatrist and i believe i can help you with your problem.
Well you see elavil ( amitriptyline) being a TCA class anti depressant shall not be stopped abruptly ( aka cold turkey) as this may lead to what is called as withdrawal syndrome which is characterised by development of distressing symptoms like electric shock sensations in the brain , dizzy spells, nausea and vomiting, tremors, loss of coordination insomnia
, etc , so it is advisable to taper elavil in a systematic manner.
Well what you can do is that you can apply what is called as Cross-titration method where in you can start tapering elavil on one hand while on the other hand you introduce and then slowly titrate up the dose of topamax so in this very way in a quick time you shall be able to switch over to topamax.
So i will suggest that you start tapering elavil by reducing it's dose first to 25 mg / day and then after 1 week further reduce it to 10 mg / day and then after 1 week start taking 10 mg dose every alternate day for another 1 week and then stop the drug completely. Simultaneously on the other hand while you first reduce the elavil to 25 mg dose you shall introduce topamax at dose of 25 mg / day which after 2 weeks shall be raised to 50 mg / day and then every 1 week interval you may further go on increasing the dose by increment of 25 mg until you reach a safe effective dose of 200 mg / day which will be appropriately effective to replace elavil 50 mg / day.
Kindly discuss this with your prescribing doctor and carry out this cross titration under his guidance.
I hope this helps.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer.
if there is any further assistance needed please feel free to ask using the reply button.